Alert archive / Nebraska / Freeze Warnings in 2012
Freeze Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this freeze warning at Apr 9, 2012, 2:53 PM CDT for 12 counties in Nebraska. It took effect at Apr 10, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 2:53 PM CDT (19:53 UTC)
- In effect from
- Apr 10, 2012, 1:00 AM CDT
- Expired
- Apr 10, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS73 KGID 091953 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 253 PM CDT MON APR 9 2012 ...FREEZING TEMPERATURES EXPECTED AGAIN EARLY TUESDAY MORNING... .A SURFACE HIGH PRESSURE SYSTEM WILL CONTINUE ITS HOLD OVER THE AREA TONIGHT. THE RESULTANT LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE UPPER 20S TO LOWER 30S EARLY TUESDAY MORNING. NEZ039>041-046>049-060>064-100400- /O.NEW.KGID.FZ.W.0003.120410T0600Z-120410T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 253 PM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURE...UPPER 20S TO LOWER 30S...WITH THE COLDEST READINGS IN LOW LYING AREAS. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED FROM FREEZING TEMPERATURES OR FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ EDDY
3 follow-up statements
818 WWUS73 KGID 100249 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 949 PM CDT MON APR 9 2012 ...FREEZING TEMPERATURES EXPECTED AGAIN EARLY TUESDAY MORNING... .A SURFACE HIGH PRESSURE SYSTEM WILL CONTINUE ITS HOLD OVER THE AREA TONIGHT. THE RESULTANT LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE UPPER 20S TO LOWER 30S EARLY TUESDAY MORNING. NEZ039>041-046>049-060>064-101100- /O.CON.KGID.FZ.W.0003.120410T0600Z-120410T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 949 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURES...OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S...WITH THE COLDEST READINGS IN LOW LYING AREAS. * IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
429 WWUS73 KGID 101039 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 539 AM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES AGAIN EARLY THIS MORNING... .A SURFACE HIGH PRESSURE SYSTEM WILL CONTINUE ITS HOLD OVER THE AREA THIS MORNING. THE RESULTANT LIGHT WINDS AND CLEAR SKIES HAVE CAUSED TEMPERATURES TO DROP TO THE UPPER 20S TO LOWER 30S...ESPECIALLY IN LOW-LYING AREAS. NEZ039>041-046>049-060>064-101300- /O.CON.KGID.FZ.W.0003.000000T0000Z-120410T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 539 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES...OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S...WITH THE COLDEST READINGS IN LOW LYING AREAS. * IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEINLEIN
351 WWUS73 KGID 101304 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 804 AM CDT TUE APR 10 2012 NEZ039>041-046>049-060>064-101415- /O.EXP.KGID.FZ.W.0003.000000T0000Z-120410T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 804 AM CDT TUE APR 10 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ARE EXPECTED TO RISE QUICKLY THIS MORNING...SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. TEMPERATURES MAY FALL BELOW FREEZING AGAIN TONIGHT...ESPECIALLY FOR AREAS ALONG AND NORTH OF A LINE FROM LOUP CITY TO YORK. $$ EWALD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Apr 9, 12:27 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 9, 12:27 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1227 PM CDT MON APR 9 2012 .AVIATION...18Z KGRI TAF. VFR CONDITIONS EXPECTED THRU THE PERIOD. HIGH PRESSURE WILL CONTINUE TO BE THE DOMINANT FEATURE SO ONLY A FEW MID AND HIGH CLOUDS EXPECTED. && PREV DISCUSSION... /ISSUED 502 AM CDT MON APR 9 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT THE UPPER LEVEL PATTERN IS STRAIGHT-FORWARD AS A HIGHLY AMPLIFIED RIDGE OVER THE ROCKIES EDGES EAST OVER THE COURSE OF THE SHORT TERM FORECAST...AND RIDGE AXIS WILL EVENTUALLY CROSS THE CWA LATE WEDNESDAY NIGHT. A SURFACE COLD FRONT CONTINUES TO SAG SOUTH AND HAS ALMOST COMPLETELY CLEARED THE CWA...EXCEPT FAR SOUTH/SOUTHEAST AREAS WITHIN NORTH CENTRAL KANSAS. THIS BOUNDARY SHOULD CONTINUE TO SAG SOUTH OF THE CWA TODAY. BASED ON VERIFICATION DATA...I ACTUALLY BUMPED UP TEMPERATURES A BIT FOR THIS AFTERNOON FOR CENTRAL AND SOUTHERN AREAS OF THE CWA. WE SHOULD HAVE PLENTY OF SUN TODAY WITH LIGHT EAST/NORTHEAST WIND. RELATIVE HUMIDITY LEVELS IN THE NORTHEASTERN CWA WILL DROP DOWN TO AROUND 20 PERCENT...BUT WITH THE ANTICIPATED LIGHT WIND...IT APPEARS THAT FIRE WEATHER CONCERNS WILL NOT BE A HUGE ISSUE TODAY. FREEZING TEMPERATURES SHOULD ONCE AGAIN BE AN ISSUE IN THE NORTHERN CWA TONIGHT AS IT HAS FOR THE PAST COUPLE OF NIGHTS. COOLER 850 MB TEMPERATURES ALONG WITH INCREASING SKY COVER WILL COOL TEMPERATURES DOWN TUESDAY. INCREASED ISENTROPIC LIFT WILL BRING IN CONSIDERABLE CLOUDINESS BY LATE TUESDAY NIGHT...WITH SOME FOG POSSIBLE WITH THE INTRODUCTION OF STRATUS. SOUNDINGS SUGGEST TOO MUCH DRY AIR IN THE BOUNDARY LAYER FOR TUESDAY NIGHT...EXCEPT THERE COULD PERHAPS BE SOME LIGHT PRECIPITATION IN THE FAR SOUTH CWA BY VERY LATE TUESDAY NIGHT. RAIN COULD SPREAD FARTHER NORTH ON WEDNESDAY...BUT WHEN THE LOW-LEVEL JET KICKS IN WEDNESDAY NIGHT...THERE WILL BE A GOOD CHANCE OF RAIN. MUCAPES ARE ALMOST NON-EXISTENT UNTIL WEDNESDAY NIGHT ALSO. LONG TERM...THURSDAY THROUGH SUNDAY. THE LONG TERM PERIOD LOOKS TO BE QUITE AN ACTIVE WEATHER PATTERN WITH SEVERAL BURSTS OF PRECIPITATION AND EVEN POTENTIAL FOR SEVERE WEATHER. USING THE FORECAST FUNNEL...THERE APPEARS TO BE AT LEAST 7 UPPER LEVEL TROUGHS DEVELOPING AROUND THE NORTHERN HEMISPHERE BY THURSDAY MORNING INDICATING A VERY ACTIVE PATTERN AND MOSTLY MERIDIONAL FLOW. GLANCING AT THE CONUS...ONE UPPER LEVEL TROUGH BEGINS TO PUSH EASTWARD ACROSS THE EAST COAST. A SECOND TROUGH BEGINS TO DEEPENING ACROSS THE WEST COAST...WHILE A PORTION OF THE TROUGH ENERGY TAKES THE FORM OF A SHORT WAVE TROUGH AND EJECTS OUT ACROSS THE ROCKIES. THIS WAVE HELPS TO BREAK DOWN THE RIDGE ACROSS THE CENTRAL PLAINS. THE UPPER LEVEL SHORT WAVE WILL CONTINUE TO PUSH INTO MONTANA AND CANADA WHILE A SURFACE LOW DEVELOPS ACROSS THE NORTHERN ROCKIES. THIS SYSTEM...COMBINED WITH FAIRLY DECENT ISENTROPIC LIFT...AND MOISTURE WILL LIKELY MAKE FOR A VERY WET THURSDAY ACROSS THE PLAINS. THE BEST LIFT AND MOISTURE AXIS WILL BEGIN TO SHIFT EASTWARD THURSDAY EVENING DECREASING PRECIPITATION CHANCES ACROSS THE WEST. HOWEVER...A SECONDARY LOW PRESSURE SYSTEM WILL DEVELOP ACROSS KANSAS AND COLORADO...ALLOWING ANY MOISTURE ACROSS THE EAST TO WRAP ACROSS PORTIONS OF CENTRAL AND NORTHERN NEBRASKA. SATURDAY LOOKS TO BE THE DRIEST DAY OF THE LONG TERM...AS BOTH MODELS POSITION THE DRY SLOT OVER MUCH OF THE REGION. HIGH TEMPERATURES ON BOTH FRIDAY AND SATURDAY MAY BE A BIT TOO LOW ESPECIALLY ACROSS THE SOUTH. WITH GOOD MIXING AND THE POTENTIAL FOR SOME SUNSHINE DURING THE AFTERNOON HOURS..MID 70S TO EVEN UPPER 70S SEEM FEASIBLE FOR SOUTHERN LOCATIONS. DECIDED AGAINST ANY DRASTIC CHANGES TO THE FORECAST AT THIS POINT AS MODELS REMAIN IN DISAGREEMENT AND TIMING AND POSITIONING OF THE DRY SLOT COULD CHANGE. BY SATURDAY EVENING...THE GFS SOLUTION TAKES A PROACTIVE APPROACH TO THE WEEKEND AND SUGGESTS AN UPPER LEVEL CLOSED LOW/SHORT WAVE WILL SLIDE ACROSS THE REGION SATURDAY NIGHT. IN TURN..THE SFC LOW STRENGTHENS AND IS EXPECTED TO SLIDE COMPLETELY OUT OF THE REGION BY SUNDAY. AS A RESULT...SUNDAY APPEARS TO BE DRY. HOWEVER...THE ECMWF SOLUTION INSTEAD SUGGESTS AN UPPER LEVEL SHORT WAVE RIDGE SLIDING ACROSS THE REGION SATURDAY NIGHT. THE SFC LOW LINGERS ACROSS THE REGION...SUGGESTING A FAIRLY WET SUNDAY. THE END OF THE WEEK COULD BECOME QUITE INTERESTING AS INSTABILITY PARAMETERS CONTINUE TO SUGGEST THE POSSIBILITY FOR SEVERE WEATHER. FOR THURSDAY AFTERNOON...MODELS INDICATE AROUND 1000 J/KG ACROSS THE KANSAS COUNTIES DURING THE AFTERNOON. THE LARGEST SEVERE WEATHER POTENTIAL APPEARS TO BE BOTH FRIDAY AND SATURDAY AFTERNOON. DEPENDING UPON THE DRY SLOT AND LOCATION OF THE FRONTAL BOUNDARY/DRY LINE...MODELS INDICATE AROUND 1700 J/KG ACROSS THE FORECAST AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...EDDY
Hazardous weather outlook, Apr 9, 8:13 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 813 AM CDT MON APR 9 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101315- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 813 AM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. TONIGHT...LOW TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING FOR LOCATIONS NEAR AND NORTH OF I-80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE BEGINNING WEDNESDAY NIGHT AND CONTINUING THROUGH SATURDAY. STRONG TO SEVERE STORMS ARE POSSIBLE...AND FAVOR THE THURSDAY AND SATURDAY TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) EDDY
Nearby
Freeze Warnings in Nebraska, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.